My name is Andrea. On September 16 2009, I went into the Emergency room for a stomach bug, while in there, I was given Demerol ,Zofran, and Nexium by I.V. As the nurse was administering the Nexium, I went into anaphylactic shock, followed by Cardiac arrest, and then I died. I was clinically dead for 16 & 1/2 minutes. After they resuscitated me, I learned that I now I Congestive Heart Failure, an enlarged heart, a leaky valve, and a significant part of my heart was not pumping as it should. In ICU, my ejection fraction was a 15 ! And I was told my the staff Cardiologist that a normal LV ejection fraction is 55 to 70 percent. Since then it has raised to 50%. Every since this medical nightmare happened, I have been EXTREMELY FATIGUED, day in and day out. Walking to the mailbox, wears me out. Washing a load of laundry, takes me 45 minutes to regain my strength, and I have extreme shortness of breath, during simple activity. Simple everyday activities. It completely exhaust me. Forward to November 2009, I had an episode of Chest pressure and extreme shortness of breath. Then in February, another one, they admitted me for observation. In May 2010, I had an episode of getting weak all of the sudden, breaking out into a cold sweat, getting woozy, blacking out ,followed by a severe headache, and severe exhaustion for 3-4 days following an "episode". Three days later, this happened again, after I bent over, I raised up and had heavy chest pressure, followed by the same symptoms as above. A few days after that, It happened again, but this time, while I was sitting in the recliner. They are getting more frequent, and worse. I have just been released from the hospital again after a 4 days stay. They have NO IDEA what is causing my symptoms. They have done, an echo, a Tilt Table Test, an EEG, EKG'S , a Cat scan, a Catecholamine test. It is extremely frustrating, and I have no answers, so it is becoming a bit alarming. Just recently my Cardiologist has referred me to an Electrophysiologist. I am hoping for answers. God has given me a second chance at life, however at the present time, it's almost debilitating. Thank you for your time !! In desperate need of answers!
Can you comment on if you had any heart damage from the cardiac arrest? I understand that the act of resusitation can cause a release of enyzmes from affected heart muscle and ischemia but you should be aware of any extensive heart muscle damage. If you have not had heart damage of any extent then it sounds like you could benefit from a possibility of a problem with the microvessels of the heart muscle. No traditonal tests will show this and you're apt to pass many traditional tests including EKGs. And your symptoms indicate to me that there is a strong possibility that you could have this problem. Have you considered that your Sept 2009 ER visit could have been cardiac related? Let me know.
Have you had a cardiac cath? Joan.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.